- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Journal of Mathematics
Volume 2013 (2013), Article ID 106251, 5 pages
On Solution Representation of Generalized Abel Integral Equation
Scientific Research Institute of Applied Mathematics and Automation, Kabardino-Balkar Scientific Centre, Russian Academy of Sciences, 89A Shortanov Street, Nalchik 360000, Russia
Received 6 December 2012; Accepted 31 January 2013
Academic Editor: Mike Tsionas
Copyright © 2013 Arsen Pskhu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
An explicit representation for solution of the generalized Abel integral equation , where is the Riemann-Liouville fractional integral, in terms of the Wright function, is constructed.
Consider the equation where , , , and is the Riemann-Liouville operator of fractional integrodifferentiation of order , which is defined as follows:
For suitable function , (1) with and , ; that is, the Abel integral equation of the first kind (see ) may be inverted by the formula (see ). For , , , , and , (1) has the following form which is the Abel equation of the second kind, and its solution may be given by the Hille-Tamarkin formula (see ), which can be rewritten as Here, is the Mittag-Leffler function.
Equations of type (1) with rational parameters were considered in [4, 5]. Generalized Abel integral equations of the second kind were investigated by operational method in . For a more complete survey on results relating Abel type integral equations and fractional order integral and differential equations and their applications, we refer to [6–8].
In this paper, we obtain a representation for solution of (1). The results cover both cases, the solution of equation of the first kind () and that of the second kind (). The solution is constructed in terms of the Wright function. It should be noted that (1) can be reduced to the generalized Abel integral equation of the second kind, and the method developed in  can be applied for (1). This provides an alternative approach to the equation under study.
Now, we recall several properties of the operators of fractional integration and differentiation and special functions which are required for what follows.
By , we denote the Laplace convolution of functions and :
Operator may be written in the form of convolution
Recall that the Wright function satisfies the relations (see ) and For , relation (19) may be proved by termwise applying formula (11) to the representation of the Wright function as a series (17). Combining (18) and (19), we obtain
3. Auxiliary Results
Here, we investigate properties of functions in terms of which a solution of integral equation (1) will be constructed.
Remark 1. The function is independent of the distribution of parameters but depends only on their sum . Indeed, let and be the values of functions corresponding to the sets and , with same sets of , , and , and Let Then, using (15) and (19), we obtain
Lemma 2. If then with positive constants and independent of and .
Proof. Using the asymptotic formula of the Wright function (see ), we have where and are positive constants independent of and . If we recall the definition (21), we get Using (14), we obtain (28).
Lemma 3. If , then
Proof. If , then combining (15), (19), and (21), we get
Now, let , . As follows from Remark 1, in (21), we can take a parameter such that . Therefore, in view of the equality formula (19), and the relation we see that This completes the proof.
Lemma 4. The function satisfies the relations
Proof. From (28) and (36), we obtain
and and are positive constants independent of , , and . By the relation
which holds for and , (39) yields (37).
Relation (38) follows from (28), (31), and definition (36).
Lemma 5. Let , for , and . Denote that Then, the function is a solution of the integral equation
4. Main Result
Proof. Let be a solution of (1). Taking into account (16) and (43), we obtain
or, in view of (13),
Applying the operator to both sides of this equality, bearing in mind (9), we obtain (48).
Now, we prove that a function that is defined by (48) is a solution of (1). Let , . Consider the function Bearing in mind (16), (38), and (42), we get Using (33), (37), and (38), we obtain Taking this and relation (37) into account, we may conclude that the function is absolutely continuous and for , and Using (10) and (54), we obtain Then, it follows that This completes the proof.
Remark 7. Let , , and for . In this case, (1) will appear like (3), and we get In addition, it follows from the equalities that if , , , , and , then Thus, formula (48) coincides with (4) and (7) for the cases of (3) and (5) (i.e., for and ), respectively.
- N. H. Abel, “Auflösung einer mechanischen aufgabe,” Journal für Die Reine und Angewandte Mathematik, vol. 1, pp. 153–157, 1826.
- J. D. Tamarkin, “On integrable solutions of Abel's integral equation,” Annals of Mathematics, vol. 31, no. 2, pp. 219–229, 1930.
- E. Hille and J. D. Tamarkin, “On the theory of linear integral equations,” Annals of Mathematics, vol. 31, no. 3, pp. 479–528, 1930.
- V. Kostitzin, “Sur une généralisation de l'équation intégrale d'Abel,” Comptes Rendus de l'Académie des Sciences, vol. 224, pp. 885–887, 1947.
- P. Rieder, “Die Auflösung einer Klasse verallgemeinerter Abelscher Integralgleichungen,” Mathematische Zeitschrift, vol. 109, pp. 29–52, 1969.
- R. Gorenflo and Y. Luchko, “Operational method for solving generalized Abel integral equation of second kind,” Integral Transforms and Special Functions, vol. 5, no. 1-2, pp. 47–58, 1997.
- R. Gorenflo and S. Vessella, Abel Integral Equations: Analysis and Applications, vol. 1461, Springer, Berlin, Germany, 1991.
- S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006.
- E. M. Wright, “On the coefficients of power series having exponential singularities,” The Journal of the London Mathematical Society, vol. 8, no. 1, pp. 71–79, 1933.
- A. V. Pskhu, “Initial-value problem for a linear ordinary differential equation of noninteger order,” Sbornik: Mathematics, vol. 202, no. 4, pp. 111–122, 2011.